MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC MOTOR ASSEMBLY, XMAX; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

DEPUY SYNTHES PRODUCTS LLC MOTOR ASSEMBLY, XMAX; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number XMAX
Medical Device Problem Codes Complete Loss of Power (4015); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the actual device was returned for evaluation.During evaluation it was determined that the initial reported condition of the device did not function was not confirmed.Therefore, the assignable root cause was not determined.However, the malfunctions found during service and evaluation have been confirmed.The assignable root cause was determined to be due to component wear.
 
Event or Problem Description
It was reported that the motor device did not function.During service and evaluation, it was determined that the device had component damage, hose damage, insufficient/low power and the device ran in the locked position.It was further determined that the device failed pretest for visual assessment, hose, safety and rotational speed.This event did not occur during surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.

Brand Name
MOTOR ASSEMBLY, XMAX
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key22395040
Report Number1045834-2025-00421
Device Sequence Number9401311
Product Code ERL
UDI-Device Identifier00845384010791
UDI-Public(01)00845384010791
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K965080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXMAX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Initial Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown